September  2014, 6(3): 319-333. doi: 10.3934/jgm.2014.6.319

Discriminantly separable polynomials and quad-equations

1. 

The Department of Mathematical Sciences, University of Texas at Dallas, 800 West Campbell Road, Richardson TX 75080, United States

2. 

Faculty for Traffic and Transport Engineering, University of Belgrade, Vojvode Stepe 305, 11000 Belgrade, Serbia

Received  April 2013 Revised  July 2014 Published  September 2014

We classify the discriminantly separable polynomials of degree two in each of three variables, defined by a property that all the discriminants as polynomials of two variables are factorized as products of two polynomials of one variable each. Our classification is based on the study of structures of zeros of a polynomial component $P$ of a discriminant. This classification is related to the classification of pencils of conics in a delicate way. We establish a relationship between our classification and the classification of integrable quad-equations which has been suggested recently by Adler, Bobenko, and Suris.
Citation: Vladimir Dragović, Katarina Kukić. Discriminantly separable polynomials and quad-equations. Journal of Geometric Mechanics, 2014, 6 (3) : 319-333. doi: 10.3934/jgm.2014.6.319
References:
[1]

V. E. Adler, A. I. Bobenko and Y. B. Suris, Classification of integrable equations on quad-graphs. The consistency approach,, Commun. Math. Phys., 233 (2003), 513. Google Scholar

[2]

V. E. Adler, A. I. Bobenko and Y. B. Suris, Discrete nonlinear hiperbolic equations. Classification of integrable cases,, Funct. Anal. Appl, 43 (2009), 3. doi: 10.1007/s10688-009-0002-5. Google Scholar

[3]

V. E. Adler, A. I. Bobenko and Yu. B. Suris, Geometry of Yang-Baxter maps: Pencils of conics and quadrirational mappings,, Comm. Anal. Geom., 12 (2004), 967. doi: 10.4310/CAG.2004.v12.n5.a1. Google Scholar

[4]

A. I. Bobenko and Yu. B. Suris, Integrable noncommutative equations on quad-graphs. The consistency approach,, Lett. Math. Phys., 61 (2002), 241. doi: 10.1023/A:1021249131979. Google Scholar

[5]

A. I. Bobenko and Yu. B. Suris, Integrable systems on quad-graphs,, Int. Math. Res. Not., (2002), 573. doi: 10.1155/S1073792802110075. Google Scholar

[6]

V. Buchstaber, n-valued groups: Theory and applications,, Moscow Mathematical Journal, 6 (2006), 57. Google Scholar

[7]

V. M. Buchstaber, Functional equations, associated with addition theorems for elliptic functions, and two-valued algebraic groups,, Russian Math. Surv., 45 (1990), 213. doi: 10.1070/RM1990v045n03ABEH002361. Google Scholar

[8]

V. M. Buchstaber and V. Dragović, Two-valued groups, Kummer varieties and integrable billiards,, preprint, (). Google Scholar

[9]

V. M. Buchstaber and S. P. Novikov, Formal groups, power systems and Adams operators,, Mat. Sb. (N. S), 84(126) (1971), 81. Google Scholar

[10]

V. M. Buchstaber and A. P. Veselov, Integrable correspondences and algebraic representations of multivalued groups,, Internat. Math. Res. Notices, 8 (1996), 381. doi: 10.1155/S1073792896000256. Google Scholar

[11]

G. Darboux, Principes de Géométrie Analytique,, Gauthier-Villars, (1917). Google Scholar

[12]

V. Dragović, Poncelet-Darboux curves, their complete decomposition and Marden theorem,, Int. Math. Res. Notes, 2011 (2011), 3502. doi: 10.1093/imrn/rnq229. Google Scholar

[13]

V. Dragović, Generalization and geometrization of the Kowalevski top,, Communications in Math. Phys., 298 (2010), 37. doi: 10.1007/s00220-010-1066-z. Google Scholar

[14]

V. Dragović and K. Kukić, New examples of systems of the Kowalevski type,, Regular and Chaotic Dynamics, 16 (2011), 484. doi: 10.1134/S1560354711050054. Google Scholar

[15]

V. Dragović and K. Kukić, Systems of the Kowalevski type and discriminantly separable polynomials,, Regular and Chaotic Dynamics, 19 (2014), 162. doi: 10.1134/S1560354714020026. Google Scholar

[16]

V. Dragović and M. Radnović, Poncelet Porisms and Beyond,, Springer, (2011). doi: 10.1007/978-3-0348-0015-0. Google Scholar

[17]

V. Dragović and M. Radnović, Billiard algebra, integrable line congruences and DR-nets,, J. Nonlinear Mathematical Physics, 19 (2012). doi: 10.1142/S1402925112500192. Google Scholar

[18]

V. V. Golubev, Lectures on the Integration of Motion of a Heavy Rigid Body Around a Fixed Point,, Gostechizdat, (1953). Google Scholar

[19]

S. Kowalevski, Sur la probleme de la rotation d'un corps solide autour d'un point fixe,, Acta Math., 12 (1889), 177. doi: 10.1007/BF02592182. Google Scholar

[20]

J. G. Semple and G. T. Kneebone, Algebraic Projective Geometry,, Clarendon Press, (1998). Google Scholar

show all references

References:
[1]

V. E. Adler, A. I. Bobenko and Y. B. Suris, Classification of integrable equations on quad-graphs. The consistency approach,, Commun. Math. Phys., 233 (2003), 513. Google Scholar

[2]

V. E. Adler, A. I. Bobenko and Y. B. Suris, Discrete nonlinear hiperbolic equations. Classification of integrable cases,, Funct. Anal. Appl, 43 (2009), 3. doi: 10.1007/s10688-009-0002-5. Google Scholar

[3]

V. E. Adler, A. I. Bobenko and Yu. B. Suris, Geometry of Yang-Baxter maps: Pencils of conics and quadrirational mappings,, Comm. Anal. Geom., 12 (2004), 967. doi: 10.4310/CAG.2004.v12.n5.a1. Google Scholar

[4]

A. I. Bobenko and Yu. B. Suris, Integrable noncommutative equations on quad-graphs. The consistency approach,, Lett. Math. Phys., 61 (2002), 241. doi: 10.1023/A:1021249131979. Google Scholar

[5]

A. I. Bobenko and Yu. B. Suris, Integrable systems on quad-graphs,, Int. Math. Res. Not., (2002), 573. doi: 10.1155/S1073792802110075. Google Scholar

[6]

V. Buchstaber, n-valued groups: Theory and applications,, Moscow Mathematical Journal, 6 (2006), 57. Google Scholar

[7]

V. M. Buchstaber, Functional equations, associated with addition theorems for elliptic functions, and two-valued algebraic groups,, Russian Math. Surv., 45 (1990), 213. doi: 10.1070/RM1990v045n03ABEH002361. Google Scholar

[8]

V. M. Buchstaber and V. Dragović, Two-valued groups, Kummer varieties and integrable billiards,, preprint, (). Google Scholar

[9]

V. M. Buchstaber and S. P. Novikov, Formal groups, power systems and Adams operators,, Mat. Sb. (N. S), 84(126) (1971), 81. Google Scholar

[10]

V. M. Buchstaber and A. P. Veselov, Integrable correspondences and algebraic representations of multivalued groups,, Internat. Math. Res. Notices, 8 (1996), 381. doi: 10.1155/S1073792896000256. Google Scholar

[11]

G. Darboux, Principes de Géométrie Analytique,, Gauthier-Villars, (1917). Google Scholar

[12]

V. Dragović, Poncelet-Darboux curves, their complete decomposition and Marden theorem,, Int. Math. Res. Notes, 2011 (2011), 3502. doi: 10.1093/imrn/rnq229. Google Scholar

[13]

V. Dragović, Generalization and geometrization of the Kowalevski top,, Communications in Math. Phys., 298 (2010), 37. doi: 10.1007/s00220-010-1066-z. Google Scholar

[14]

V. Dragović and K. Kukić, New examples of systems of the Kowalevski type,, Regular and Chaotic Dynamics, 16 (2011), 484. doi: 10.1134/S1560354711050054. Google Scholar

[15]

V. Dragović and K. Kukić, Systems of the Kowalevski type and discriminantly separable polynomials,, Regular and Chaotic Dynamics, 19 (2014), 162. doi: 10.1134/S1560354714020026. Google Scholar

[16]

V. Dragović and M. Radnović, Poncelet Porisms and Beyond,, Springer, (2011). doi: 10.1007/978-3-0348-0015-0. Google Scholar

[17]

V. Dragović and M. Radnović, Billiard algebra, integrable line congruences and DR-nets,, J. Nonlinear Mathematical Physics, 19 (2012). doi: 10.1142/S1402925112500192. Google Scholar

[18]

V. V. Golubev, Lectures on the Integration of Motion of a Heavy Rigid Body Around a Fixed Point,, Gostechizdat, (1953). Google Scholar

[19]

S. Kowalevski, Sur la probleme de la rotation d'un corps solide autour d'un point fixe,, Acta Math., 12 (1889), 177. doi: 10.1007/BF02592182. Google Scholar

[20]

J. G. Semple and G. T. Kneebone, Algebraic Projective Geometry,, Clarendon Press, (1998). Google Scholar

[1]

Petr Kůrka. Minimality in iterative systems of Möbius transformations. Conference Publications, 2011, 2011 (Special) : 903-912. doi: 10.3934/proc.2011.2011.903

[2]

Petr Kůrka. Iterative systems of real Möbius transformations. Discrete & Continuous Dynamical Systems - A, 2009, 25 (2) : 567-574. doi: 10.3934/dcds.2009.25.567

[3]

Jon Chaika, Alex Eskin. Möbius disjointness for interval exchange transformations on three intervals. Journal of Modern Dynamics, 2019, 14: 55-86. doi: 10.3934/jmd.2019003

[4]

Philipp Reiter. Regularity theory for the Möbius energy. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1463-1471. doi: 10.3934/cpaa.2010.9.1463

[5]

Konovenko Nadiia, Lychagin Valentin. Möbius invariants in image recognition. Journal of Geometric Mechanics, 2017, 9 (2) : 191-206. doi: 10.3934/jgm.2017008

[6]

Rich Stankewitz, Hiroki Sumi. Backward iteration algorithms for Julia sets of Möbius semigroups. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6475-6485. doi: 10.3934/dcds.2016079

[7]

Wen Huang, Zhiren Wang, Guohua Zhang. Möbius disjointness for topological models of ergodic systems with discrete spectrum. Journal of Modern Dynamics, 2019, 14: 277-290. doi: 10.3934/jmd.2019010

[8]

Livio Flaminio, Giovanni Forni. Orthogonal powers and Möbius conjecture for smooth time changes of horocycle flows. Electronic Research Announcements, 2019, 26: 16-23. doi: 10.3934/era.2019.26.002

[9]

Wen-Xiu Ma. Wronskian solutions to integrable equations. Conference Publications, 2009, 2009 (Special) : 506-515. doi: 10.3934/proc.2009.2009.506

[10]

Juan-Ming Yuan, Jiahong Wu. A dual-Petrov-Galerkin method for two integrable fifth-order KdV type equations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1525-1536. doi: 10.3934/dcds.2010.26.1525

[11]

Hermann Brunner, Stefano Maset. Time transformations for delay differential equations. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 751-775. doi: 10.3934/dcds.2009.25.751

[12]

Darryl D. Holm, Cesare Tronci. Geodesic Vlasov equations and their integrable moment closures. Journal of Geometric Mechanics, 2009, 1 (2) : 181-208. doi: 10.3934/jgm.2009.1.181

[13]

Mauro Fabrizio, Jaime Munõz Rivera. An integration model for two different ethnic groups. Evolution Equations & Control Theory, 2014, 3 (2) : 277-286. doi: 10.3934/eect.2014.3.277

[14]

Nina Ivochkina, Nadezda Filimonenkova. On the backgrounds of the theory of m-Hessian equations. Communications on Pure & Applied Analysis, 2013, 12 (4) : 1687-1703. doi: 10.3934/cpaa.2013.12.1687

[15]

Qingbang Zhang, Caozong Cheng, Xuanxuan Li. Generalized minimax theorems for two set-valued mappings. Journal of Industrial & Management Optimization, 2013, 9 (1) : 1-12. doi: 10.3934/jimo.2013.9.1

[16]

Huiqiang Jiang. Regularity of a vector valued two phase free boundary problems. Conference Publications, 2013, 2013 (special) : 365-374. doi: 10.3934/proc.2013.2013.365

[17]

Hermann Brunner, Stefano Maset. Time transformations for state-dependent delay differential equations. Communications on Pure & Applied Analysis, 2010, 9 (1) : 23-45. doi: 10.3934/cpaa.2010.9.23

[18]

Rongmei Cao, Jiangong You. The existence of integrable invariant manifolds of Hamiltonian partial differential equations. Discrete & Continuous Dynamical Systems - A, 2006, 16 (1) : 227-234. doi: 10.3934/dcds.2006.16.227

[19]

Octavian G. Mustafa, Yuri V. Rogovchenko. Existence of square integrable solutions of perturbed nonlinear differential equations. Conference Publications, 2003, 2003 (Special) : 647-655. doi: 10.3934/proc.2003.2003.647

[20]

Firas Hindeleh, Gerard Thompson. Killing's equations for invariant metrics on Lie groups. Journal of Geometric Mechanics, 2011, 3 (3) : 323-335. doi: 10.3934/jgm.2011.3.323

2018 Impact Factor: 0.525

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]